MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.Anterograde arterial access was performed via the femoral approach and transposition of a subocclusive lesion in the tibio-fibular trunk territory.The same with multiple, segmental and calcified stenotic lesions.After a 0.018 v18 wire was passed through the lesion, a 3.0mm x 80mm x 150cm sterling sl balloon catheter was advanced for dilation.However, during the first inflation, balloon dilation was unsuccessful, with loss of pressure being observed in a manometer syringe.Leakage, punctate, with leakage of insufflation fluid at the distal end of the balloon was observed.The balloon was replaced and the procedure was successfully completed.No patient complications nor injuries were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon pinhole occurred.Anterograde arterial access was performed via the femoral approach and transposition of a subocclusive lesion in the tibio-fibular trunk territory.The same with multiple, segmental and calcified stenotic lesions.After a 0.018 v18 wire was passed through the lesion, a 3.0mm x 80mm x 150cm sterling sl balloon catheter was advanced for dilation.However, during the first inflation, balloon dilation was unsuccessful, with loss of pressure being observed in a manometer syringe.Leakage, punctate, with leakage of insufflation fluid at the distal end of the balloon was observed.The balloon was replaced and the procedure was successfully completed.No patient complications nor injuries were reported and the patient's status was stable.It was further reported that the 80% stenosed target lesion was located in the moderately tortuous and midly calcified tibio-fibular, and that the balloon ruptured at 6 atmospheres.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9786528
Report Number2134265-2020-02451
Device Sequence Number714502
Product Code DQY
UDI-Device Identifier08714729782322
UDI-Public08714729782322
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2021
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0023931784
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR